[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1991

Cutaneous Drug Reactions in Human Immunodeficiency Virus Infection

Author Affiliations

Department of Dermatology Harvard Medical School Boston, MA 02215

Arch Dermatol. 1991;127(5):714-717. doi:10.1001/archderm.1991.01680040122017
Abstract

In this issue of the Archives, Porteous and Berger1 describe eight individuals with acquired immunodeficiency syndrome (AIDS) or AIDS-related complex (ARC) who experienced severe cutaneous adverse reactions to drugs, including Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN). Also in this issue, Garty2 reports such a case. These adverse events, which were seen in individuals who received multiple medications, occurred from 1 to 21 days (median, 8 days) after therapy with the suspect drug was initiated. Five patients had had a history of prior maculopapular drug eruptions, and two of them had had a previously documented reaction to the suspect drug. In three of these eight cases sulfonamides were suspected. As suggested in this report, other drugs appear to be causes of these reactions as well, but the magnitude of this risk with other drugs is far less clear. The authors note that patients with AIDS and toxoplasmosis

First Page Preview View Large
First page PDF preview
First page PDF preview
×